[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1995

Minocycline as Possible Cause of Severe and Protracted Hypersensitivity Drug Reaction

Author Affiliations

Créteil

Department of Dermatology Hôpital Henri-Mondor Université Paris XII 51, Avenue du Mal de Lattre de Tassigny 94010 Créteil Cedex, France

Gonesse, France

Créteil

Arch Dermatol. 1995;131(4):490-491. doi:10.1001/archderm.1995.01690160120024
Abstract

We would like to draw attention to serious systemic reactions resembling hypersensitivity that are possibly related to minocycline exposure.

Report of Cases.  Case 1. A 15-year-old boy was admitted with a fever, a diffuse pustular eruption, and enlarged lymph nodes. Biological changes were leukocytosis (46×109/L; eosinophils, 2.8×109/L) and hepatic cytolysis (aspartate aminotransferase, 287 U/L, and alanine aminotransferase, 277 U/L [normal values for both, 10 to 40 U/L]). Tests for causes of eosinophilia showed negative or normal findings, as did the tests for infectious causes. This patient had been receiving minocycline (100 mg/d) for 1 month, and roxithromycin since the onset of fever. An adverse drug reaction was suspected; antibiotics were discontinued. His condition first improved with prednisone (1 mg/kg per day), but a chronic exfoliative lichenoid dermatitis occurred when the dose was reduced. New investigations showed a specific IgM directed against parvovirus B19. The cutaneous lesions

First Page Preview View Large
First page PDF preview
First page PDF preview
×